Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Bismarck, ND

June 20, 2015Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2015, 10:17 PM CDT for Wells County, North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 10:17 PM CDT (03:17 UTC)
Expired
Jun 20, 2015, 11:00 PM CDT
In force
43 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Wells County, ND

The radar

The Bismarck radar (KBIS), 114 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:40 PM CDTHAIL 1Bowdon, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
2184 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS53 KBIS 210317
SVRBIS
NDC103-210400-
/O.NEW.KBIS.SV.W.0049.150621T0317Z-150621T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1100 PM CDT

* AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  SOUTHWEST OF FESSENDEN...OR 15 MILES SOUTHEAST OF HARVEY...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN WELLS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
  MANFRED...HEATON AND BOWDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4733 9975 4771 9989 4771 9967 4733 9930
TIME...MOT...LOC 0316Z 327DEG 26KT 4759 9974 

HAIL...1.00IN
WIND...<50MPH
 
$$

SCHILD
3 follow-up statements
338 
WWUS53 KBIS 210321
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT SAT JUN 20 2015

NDC103-210400-
/O.CON.KBIS.SV.W.0049.000000T0000Z-150621T0400Z/
WELLS ND-
1021 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN WELLS COUNTY...

AT 1020 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF FESSENDEN...OR 17 MILES SOUTHEAST OF HARVEY...MOVING SOUTHEAST AT
30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WELLS COUNTY...INCLUDING THE FOLLOWING LOCATIONS... 
HEATON AND BOWDON. THIS INCLUDES HIGHWAY 52 SOUTH OF FESSENDEN AND 
HIGHWAY 200 BETWEEN CHASELEY AND SYKESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4733 9975 4763 9984 4763 9961 4733 9930
TIME...MOT...LOC 0320Z 336DEG 25KT 4756 9972 

HAIL...1.00IN
WIND...<50MPH
 
$$

SCHILD
643 
WWUS53 KBIS 210337
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT SAT JUN 20 2015

NDC103-210400-
/O.CON.KBIS.SV.W.0049.000000T0000Z-150621T0400Z/
WELLS ND-
1037 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN WELLS COUNTY...

AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF CATHAY...OR 23 MILES WEST OF CARRINGTON...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOWDON AND HEATON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4733 9967 4752 9975 4755 9957 4733 9931
TIME...MOT...LOC 0337Z 327DEG 26KT 4746 9962 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SCHILD
501 
WWUS53 KBIS 210358
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1058 PM CDT SAT JUN 20 2015

NDC103-210408-
/O.EXP.KBIS.SV.W.0049.000000T0000Z-150621T0400Z/
WELLS ND-
1058 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WELLS COUNTY WILL
EXPIRE AT 1100 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4733 9967 4752 9975 4755 9957 4733 9931
TIME...MOT...LOC 0355Z 327DEG 26KT 4746 9962 

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:48 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 20, 9:48 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT SAT JUN 20 2015

.UPDATE...
ISSUED AT 942 PM CDT SAT JUN 20 2015

ONE MAIN STORM CONTINUES TO PUSH THROUGH CENTRAL NORTH DAKOTA THIS
EVENING WITH ITS OUTFLOW BOUNDARY STRETCHED WELL OFF TO THE
NORTHWEST. A FEW STORMS TRY TO DEVELOP ALONG THE BOUNDARY BUT NONE
BEEN ABLE TO TAKE HOLD. STORM APPEARS TO HAVE CHANGED TO MORE OF A
WIND HAIL THREAT AS IT CONTINUES TO SLIDE SOUTH ALONG CORRIDOR OF
MODEST INSTABILITY AND STRONG SHEAR. ELSEWHERE...A QUIET EVENING
WILL CONTINUE.

UPDATE ISSUED AT 621 PM CDT SAT JUN 20 2015

THUNDERSTORM CHANCES CONTINUE OVER NORTH CENTRAL NORTH DAKOTA INTO
THE JAMES RIVER VALLEY AS ADDITIONAL STORMS START TO WORK OUT OF
MANITOBA. MARGINAL SHEAR/CAPE REMAIN OVER THE AREA...SO LOW END
SEVERE STORMS REMAIN POSSIBLE. GOING FORECAST REFLECTS THIS WELL
SO CHANGES WERE MINIMAL.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 241 PM CDT SAT JUN 20 2015

THE MAIN FORECAST FOCUS REMAINS THE POTENTIAL FOR SEVERE
THUNDERSTORMS.

THE LATEST HIRES GUIDANCE SUITE IS GENERALLY UNDERPLAYING THE
ONGOING CONVECTION ACROSS NORTH CENTRAL NORTH DAKOTA. MIXED LAYER
CAPE AROUND 1500 J/KG IS COINCIDENT WITH AROUND 35 KNOTS OF 0-6 KM
SHEAR AS OF 19 UTC...BUT SHEAR SHOULD CONTINUE TO INCREASE AS
ANOTHER MID LEVEL SHORTWAVE OVER MONTANA MOVES INTO NORTH DAKOTA.
FOR NOW...WE WILL MONITOR CONVECTIVE TRENDS AND EXPECT ONLY STRONG
STORMS.

FOR SUNDAY...THE STORM PREDICTION CENTER HAS HIGHLIGHTED A SLIGHT
RISK FOR SEVERE THUNDERSTORMS GENERALLY ACROSS THE WESTERN HALF OF
THE STATE. THE 12 UTC HIRES WINDOW ARW IS PARTICULARLY BOISTEROUS
WITH CONVECTION FIRING AROUND 21 UTC ON THE MISSOURI SLOPE AND
THEN MOVING EAST THROUGH MIDNIGHT. THIS IS SUPPORTED BY THE 12 UTC
GFS...WHILE THE 12 UTC ECMWF HAS SIMILAR TIMING WITH CONVECTION
FURTHER SOUTH. FORECASTS ARE GENERALLY A BLEND OF THOSE THREE
MODELS WITH THE EXPECTATION THAT SOME STORMS WILL BECOME SEVERE BY
EARLY SUNDAY EVENING.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 241 PM CDT SAT JUN 20 2015

QUASI-ZONAL MID LEVEL FLOW WITH SEVERAL SHORTWAVE TROUGHS
MIGRATING THROUGH WESTERN AND CENTRAL NORTH DAKOTA WILL CONTINUE
THROUGH THURSDAY. A POTENTIAL WEATHER PATTERN CHANGE NEXT WEEKEND.

UNTIL NEXT WEEKEND...ANOTHER ROUND OF SHOWERS/THUNDERSTORMS SUNDAY
NIGHT WITH LATEST SPC THUNDERSTORM RISK OF SLIGHT RISK OVER MOST OF
WESTERN AND CENTRAL NORTH DAKOTA THROUGH 12Z MONDAY. APPEARS THERE
COULD BE TWO ROUNDS OF CONVECTION. THE FIRST TAKING AIM OVER THE
NORTH THROUGH SUNDAY EVENING WITH A SURFACE LOW AND UPPER LEVEL JET
STREAK SCOOTING THROUGH NORTHERN NORTH DAKOTA AND SOUTHERN CANADA.
THE SECOND AREA IS IN THE SOUTH...WHERE A SURFACE LOW DEVELOPING
OVER SOUTH DAKOTA WILL ALSO HAVE UPPER SUPPORT VIA A 90KT JET
STREAK. AN 850MB 30KT SOUTHERLY WIND FIELD WILL TRANSPORT LOW LEVEL
MOISTURE NORTH AHEAD OF THIS SYSTEM SUNDAY EVENING/NIGHT. MODELS
DEPICT AN MCS TYPE COMPLEX DEVELOPING SUNDAY EVENING THROUGH SUNDAY
NIGHT AS IT TRANSLATES EAST ACROSS SOUTHERN NORTH DAKOTA. HEAVY
RAINFALL POSSIBLE ALONG WITH LARGE HAIL AND DAMAGING WINDS. SOME
LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MONDAY MORNING IN THE SOUTH
OTHERWISE MOST AREAS WILL SEE DRYING CONDITIONS. THE NEXT SYSTEM IS
EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND ANOTHER
SHORTWAVE TROUGH THURSDAY NIGHT THROUGH FRIDAY NIGHT. OF COURSE
TIMING ISSUES THIS FAR OUT WILL LIKELY RESULT IN SOME ADJUSTMENTS.

AS MENTIONED ABOVE...BY NEXT WEEKEND INTO THE EARLY PORTIONS OF THE
FOLLOWING WEEK...AN AMPLIFYING RIDGE PER ECMWF AND GFS ACROSS THE
WEST WITH A COMPENSATING DOWNSTREAM TROUGH INTO THE GREAT LAKES AND
OHIO VALLEY MAY DEVELOP. THE NET RESULT FOR WESTERN AND CENTRAL
NORTH DAKOTA WOULD BE NORTHWEST FLOW ALOFT. SHORTWAVES ALWAYS A
CONCERN IN THIS FLOW...BUT AREAL COVERAGE OF PRECIPITATION AND
DURATION OF EVENTS WILL LIKELY BE MUCH LESS THAN OUR PATTERN WE ARE
CURRENTLY EXPERIENCING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 621 PM CDT SAT JUN 20 2015

ISOLD TSRA WILL CONTINUE OVER NORTH CENTRAL NORTH DAKOTA INTO THE
JAMES RIVER VALLEY THIS EVENING. SCT/NMRS TSRA EXPECTED TO DEVELOP
SUNDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH LARGE
HAIL/DAMAGING WINDS. OTHERWISE...VFR CONDITIONS EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...SCHECK
LONG TERM...KS
AVIATION...JJS
Hazardous weather outlook, Jun 20, 9:48 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT SAT JUN 20 2015

NDZ012-013-022-023-025-036-037-048-220300-
MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LA MOURE-
948 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...A STORM MAY BECOME CAPABLE OF PRODUCING
LARGE HAIL OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WIDESPREAD ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED
SUNDAY EVENING THROUGH SUNDAY NIGHT. SCATTERED SEVERE THUNDERSTORMS
POSSIBLE.

THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS TUESDAY EVENING THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA
AT FACEBOOK.COM/NWSBISMARCK OR TWITTER.COM/NWSBISMARCK.

NDZ001>005-009>011-017>021-031>035-040>047-050-051-220300-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-MCINTOSH-DICKEY-
948 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WIDESPREAD ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED
SUNDAY EVENING THROUGH SUNDAY NIGHT. SCATTERED SEVERE THUNDERSTORMS
POSSIBLE.

THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS TUESDAY EVENING THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 20, 7:33 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
733 PM CDT SAT JUN 20 2015

NDZ004-012-210100-
MCHENRY-BOTTINEAU-
733 PM CDT SAT JUN 20 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MCHENRY
AND CENTRAL BOTTINEAU COUNTIES...

AT 733 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 5 MILES NORTH OF
NEWBURG...OR 20 MILES WEST OF BOTTINEAU...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
UPHAM...NEWBURG...LANDA...RUSSELL...KRAMER AND ROTH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4879 10117 4896 10076 4865 10046 4852 10064
      4852 10085
TIME...MOT...LOC 0033Z 327DEG 41KT 4880 10090

SIMOSKO
Special weather statement, Jun 20, 8:05 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
805 PM CDT SAT JUN 20 2015

NDZ004-012-013-210130-
MCHENRY-PIERCE-BOTTINEAU-
805 PM CDT SAT JUN 20 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCHENRY...NORTHWESTERN PIERCE AND SOUTHEASTERN BOTTINEAU COUNTIES...

AT 804 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES SOUTHWEST
OF WILLOW CITY...OR 20 MILES SOUTH OF BOTTINEAU...MOVING SOUTHEAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TOWNER...WILLOW CITY...UPHAM...BARTON...BERWICK...KRAMER...GARDENA
AND BANTRY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4858 10090 4880 10055 4841 9996 4821 10023
TIME...MOT...LOC 0104Z 310DEG 30KT 4853 10048

SIMOSKO/ACOOP
Local storm report, Jun 20, 8:42 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
842 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             TOWNER                  48.35N 100.41W
06/20/2015  E1.75 INCH       MCHENRY            ND   TRAINED SPOTTER

            MAINLY HALF DOLLAR SIZED HAIL WITH SOME GOLF BALL
            SIZED.

&&

JJS
Local storm report, Jun 20, 8:43 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND GST     TOWNER                  48.35N 100.41W
06/20/2015  E70 MPH          MCHENRY            ND   TRAINED SPOTTER

&&

JJS
Local storm report, Jun 20, 9:18 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             TOWNER                  48.35N 100.41W
06/20/2015  E1.75 INCH       MCHENRY            ND   TRAINED SPOTTER

            HAIL LASTED 10 MINUTES.

&&

JJS
Local storm report, Jun 20, 9:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM CDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             6 NW SELZ               47.92N  99.98W
06/20/2015  M1.00 INCH       PIERCE             ND   TRAINED SPOTTER

            QUARTER SIZE HAIL STARTED AT 936 PM AND LASTED TO 0940
            PM CDT.

&&

AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:00 PM CDTSpecial Weather StatementBISBottineau30 min
Jun 20, 7:33 PM CDTSpecial Weather StatementBISBottineau27 min
Jun 20, 8:05 PM CDTSpecial Weather StatementBISMcHenry25 min
Jun 20, 8:09 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce66 min
Jun 20, 8:27 PM CDTTornado WarningBISMcHenry, Pierce33 min
Jun 20, 8:49 PM CDTTornado WarningBISMcHenry, Pierce26 min
Jun 20, 9:16 PM CDTSevere Thunderstorm WarningBISPierce, Sheridan, Wells59 min
Jun 20, 11:00 PM CDTSpecial Weather StatementBISWells30 min
Jun 21, 2:26 PM CDTSpecial Weather StatementBISDivide49 min
Jun 21, 2:51 PM CDTSevere Thunderstorm WarningBISDivide, Williams54 min
Jun 21, 3:14 PM CDTSpecial Weather StatementBISBurke31 min
Jun 21, 3:54 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward51 min
Jun 21, 4:47 PM CDTSevere Thunderstorm WarningBISMountrail, Renville, Ward30 min
Jun 21, 5:31 PM CDTSpecial Weather StatementBISBottineau29 min
Jun 21, 5:35 PM CDTSevere Thunderstorm WarningBISBowman55 min
Jun 21, 6:23 PM CDTSpecial Weather StatementBISWard37 min
Jun 21, 6:28 PM CDTSevere Thunderstorm WarningBISBowman62 min
Jun 21, 6:41 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope64 min
Jun 21, 6:58 PM CDTSpecial Weather StatementBISPierce32 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.